Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 12, 2004, 6:17 PM CDT for Macon County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2004, 6:17 PM CDT (23:17 UTC)
- Expired
- Apr 12, 2004, 6:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Macon County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339
WUUS54 KBMX 122317
SVRBHM
ALC087-122345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT MON APR 12 2004
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN SOUTHEAST ALABAMA
* UNTIL 645 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER FORT DAVIS...MOVING NORTHEAST AROUND 40
MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SOCIETY HILL.
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INSIDE...AND STAY AWAY FROM WINDOWS.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3249 8561 3249 8549 3250 8544 3235 8544
3226 8550 3224 8577
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:46 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 12, 2:46 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 246 PM CDT MON APR 12 2004 .SYNOPSIS...UPPER LOW CENTERED ACROSS NORTHERN TEXAS AND OKLAHOMA WILL CONTINUE TO SHIFT EASTWARD THE NEXT COUPLE OF DAYS... PROVIDING FOR UNSETTLED WEATHER TONIGHT AND TUESDAY. DRY PATTERN SETS IN FOR WED THROUGH WEEKEND. && .SHORT TERM...(TONIGHT - WED) WATCHING RADARS THIS AFTERNOON FOR SHOWERS AND THUNDERSTORMS AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AND REACT TO UPPER LEVEL IMPULSES APPROACHING THE AREA...MAINLY ACROSS THE EASTERN HALF OF CWA. CURRENT SEVERE THUNDERSTORM WATCH IS VALID UNTIL 00Z. SEVERAL IMPULSES ALONG WITH STALLED FRONTAL BOUNDARY WILL PROVIDING FOR ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE OVERNIGHT HOURS. WILL WAIT UNTIL RELEASE TIME TO DECIDE ON POPS FOR TONIGHT...SHOULD BE CATEGORICAL MOST AREAS. UPPER LOW ACROSS NORTHERN ALABAMA ON TUESDAY SO DONT LOOK FOR MUCH SUNSHINE. STILL DEBATING ON TUE POPS BUT BEST CHANCES APPEAR TO BE ACROSS NORTHERN HALF. WITH GOOD NORTHERLY FLOW AND THICK CLOUD COVER...TEMPS WILL BE WAY BELOW AVERAGE FOR THIS TIME OF YEAR. TEMPS TUE NIGHT SHOULD FALL INTO THE MID 30S. CURRENT GUIDANCE SUGGEST WINDS WILL STAY UP OVERNIGHT AND THIS SHOULD HELP KEEP MOST AREAS ABOVE FREEZING. SLOW WARM UP BEGINS WED BUT STILL WELL BELOW AVERAGE. && .LONG TERM...(WED NIGHT - MON) ANOTHER COLD MORNING ON THURSDAY WITH TEMPS BACK IN THE 30S. 500 RIDGING STARTS TO BUILD IN BY THURSDAY AND LASTS THROUGH MOST OF THE WEEKEND. SLIGHT CHANCE OF SHOWERS ON MONDAY. && .PRELIMINARY NUMBERS... BIRMINGHAM 49 50 35 62 38 / ?? ?? 10 00 MONTGOMERY 53 57 36 64 39 / ?? ?? 00 00 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88
Hazardous weather outlook, Apr 12, 12:51 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 PM CDT MON APR 12 2004 ALZ011>015-017>050-122015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1251 PM CDT MON APR 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EAST-CENTRAL AND SOUTHEAST SECTIONS...GENERALY ALONG AND EAST OF A GADSDEN TO MONTGOMERY LINE. DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE...A JET STREAK ADVANCING NORTHWARD OUT OF THE GULF...AND A DEVELOPING LOW PRESSURE SYSTEM OVER WEST CENTRAL ALABAMA WILL CREATE AN ENVIRONMENT WITH THE POTENTIAL OF SEVERE STORMS. THE MAIN THREAT FROM ANY STORMS THAT DO DEVELOP WILL BE LARGE HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS AFTERNOON AND EARLY TONIGHT...GENERALLY ALONG AND EAST OF A GADSDEN TO MONTGOMERY LINE.
In the hours before
Special weather statement, Apr 12, 3:17 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT MON APR 12 2004 ALZ049-122100- PIKE- 317 PM CDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 400 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHWEST OF TROY...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY...BANKS AND LINWOOD THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LAT...LON 3178 8617 3163 8601 3186 8572 3202 8591
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.